Hail, Harrison
- When
- September 14, 5:08 PM CST
- Where
- Harrison County, 3 mi NW of Little Sioux
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.833, -96.067
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 14, 1:45 PM CST, 3 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 245 PM CDT TUE SEP 14 2004 .DISCUSSION... MAIN FORECAST CONCERN REMAINS TSTMS COVERAGE/INTENSITY TNGT ALONG WITH FLOODING POTENTIAL NERN ZONES. SHORT TERM...A FAVORABLE SYNOPTIC SETUP FOR AN ACTIVE WEATHER PATTERN OVER CWA TNGT. MOISTURE IN PLACE WITH PRECIPITABLE WATER ABV 1.5 INCHES PER 12Z OAX SOUNDING. 850 MB THETA E ADVCTN CONTS OVR MUCH OF THE CWA MUCH OF TNGT WITH PRECIP WATER RMNING HIGH THRU 12Z. IN ADDITION...JET ASSOCD WITH STRONG UPR TROF TO OUR WEST WL COUPLE WITH RIGHT ENTRANCE REGION OF JET SEGMENT OVR NRN PLAINS AND PROVIDE UPWARD MOTION TO GO ALONG WITH LOWER LVL FORCING WITH SFC-850 MB BOUNDARY CONVERGENCE. WL GO SCT/CATEGORICAL POPS MOST SECTIONS TNGT. FAVORABLE SHEAR EXISTS FOR SVR STORMS INITIALLY AT LEAST WITH MAIN EMPHASIS SHIFTING TWD HEAVY RAIN LATER THIS EVENING. LAST NGT SAW SOME 3+ INCH RAIN AMOUNTS NERN NEBR FM NW THRU NE OF OFK. ALTHOUGH HEAVIEST RAIN TNGT COULD BE SHIFTED SLIGHTLY SE OF THAT AREA...3 HR FLASH FLOOD INDICES HAVE BEEN LOWERED TO 1-2 INCHES SVRL NERN COUNTIES. WL ISSUE FLASH FLOOD WATCH ACROSS A FEW COUNTIES OVER NERN NEBRASKA AND MENTION HEAVY RAIN ALSO OVR A FEW COUNTIES S OF THAT AREA WHERE HEAVY RAIN IS POSSIBLE BUT INDICES HIGH ENOUGH DUE TO A SVRL WEEK DRY PD SO THAT FLOODING IS LESS LIKELY. ADJUSTED TEMPS SLGTLY UP SERN ZONES WHERE FRONTAL PASSAGE MAY NOT BE UNTIL WED AM. FRONT AND UPR TROF SHOULD SWEEP PCPN CHCS TO OUR E WED AFTN AND TRENDED POPS DOWN IN THE AFTN AND JUST LINGERED POPS AFT 18Z FAR ERN COUNTIES. LOW CLOUDS WL PRBLY WRAP AROUND SYSTEM FIRST PART OF THE DAY...BUT LATEST META SUGGESTING SOME BREAKUP LIKELY IN THE AFTN TO ALLOW READINGS TO RECOVER INTO THE LOWER 70S. DRY AND MODERATING TEMPS THEN STILL ON TRACK THURSDAY INTO FRIDAY AND AS NEXT UPR TROF APPROACHES EARLY NEXT WEEK...READINGS SHOULD WARM A LTL ABOVE OPERATIONAL MEX GUIDANCE THIS WEEKEND AND POSSIBLY COULD BE SIMILAR TO THOSE OBSERVED THIS PAST WEEKEND. WONT GO QUITE THAT WARM YET...BUT DID BOOST A LTL. STILL SOME QUESTION ON HOW FAST NEXT TROF MOVS INTO THE PLAINS TWD DAY 7...BUT LATEST OPERATIONAL GFS AND ECMWF WERE SIMILAR WITH IT APPROACHING WRN NEBR MONDAY. REMOP ALSO SHOWED A HIGH MEASURE OF PREDICTABILITY WITH THIS SOLUTION. FEEL IVAN MAY OPEN ENOUGH AND WEAKEN ENOUGH SO THAT STRONGER LARGE SCALE TROF MAY INFLUENCE PLAINS WX BY DAY 7 TO ALLOW IT TO MOVE INTO CWA AND INCLUDED MODEST POPS AND COOLER TEMPS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...FLOOD WATCH THROUGH 09Z FOR PIERCE...CEDAR...WAYNE AND THURSTON COUNTIES. IA...NONE. && CHERMOK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 520 PM CDT TUE SEP 14 2004 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-150530- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 520 PM CDT TUE SEP 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY SEVERE THUNDERSTORMS ARE LIKELY FOR PARTS OF THE OUTLOOK AREA INTO THIS EVENING AND ARE POSSIBLE LATER TONIGHT AS WELL. LARGE HAIL AND GUSTY WINDS WILL BE THE PRIMARY HAZARDS...HOWEVER...ISOLATED TORNADOES AND LOCALLY HEAVY RAIN ARE ALSO POSSIBLE. WEDNESDAY MORNING...SCATTERED THUNDERSTORMS ARE EXPECTED...HOWEVER...SMALL HAIL...LIGHTNING AND ADDITIONAL RAINFALL WILL BE POSSIBLE WITH THE STRONGEST STORMS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR A LARGE PART OF EASTERN NEBRASKA AND SOUTHWEST IOWA UNTIL 10 PM CDT. A FLOOD WATCH IS IN EFFECT FOR CEDAR...PIERCE...WAYNE...AND THURSTON COUNTIES UNTIL 4AM CDT. A PAIR OF FRONTS STRETCH FROM NORTHERN IOWA INTO EAST CENTRAL NEBRASKA AND A COLD FRONT IS OVER NORTHEAST NEBRASKA. TO THE SOUTH OF THESE FRONTS...AFTERNOON TEMPERATURES HAD WARMED INTO THE 90S. SURFACE DEWPOINTS IN THE UPPER 60S AND LOWER 70S POOLED IN SOUTHWEST IOWA AND IN BETWEEN THESE FRONTS. A SERIES OF WEATHER DISTURBANCES AND A STRONG UPPER LEVEL JET WILL COMBINE WITH THE INSTABILITY AND STRONG SHEAR TO PRODUCE SCATTERED THUNDERSTORMS RESULTING IN THE SEVERE WEATHER. PARTS OF NORTHEAST NEBRASKA RECEIVED 1 TO 4 INCHES OF RAINFALL OVERNIGHT...THIS HAS MOISTENED SOIL CONDITIONS AND A FLOOD WATCH IS IN EFFECT DUE TO THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL AND FLOODING TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE OVER THE OUTLOOK AREA MONDAY AND TUESDAY. SOME OF THE STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS HAVE BEEN ACTIVATED FOR THIS EVENING AND MAY BE NEEDED OVERNIGHT. STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED WEDNESDAY MORNING. ZAPOTOCNY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
511 PM CDT TUE SEP 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL MOORHEAD 41.92N 95.85W
09/14/2004 0.88 INCH MONONA IA TRAINED SPOTTER
0459 PM HAIL 3 N OAKLAND 41.88N 96.47W
09/14/2004 0.88 INCH BURT NE PUBLIC
&&
BRANDThe Omaha radar (KOAX), 62 km away, was scanning. The volume nearest the first event began at 23:08 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2004Every state in 2004This day in weather historyWarnings in Iowa, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421737.